MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS
Model Number 8606500
Medical Device Problem Codes Gas Output Problem (1266); Improper Flow or Infusion (2954); Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
For the investigation the logfile was analysed.It was found that the device detected a deviation right from the start of ventilation and posted the adequat alarms.Root cause for the described symptom was a too low (negative) vacuum pressure inside the ventilator piston.The vacuum pressure is traced by pressure sensor and after falling below the limit of -80 hpa the device alarmed as specified reinstall ventilator.Manual ventilation remains possible in this case.Possible root causes are a frayed lower diaphragm or a wrong assembly, thus not completely sealing the piston.The ventilator diaphragm is a detachable component and typically removed for cleaning and disinfection and re-installed after reprocessing by the user.An incorrect assembly is widely prevented by the mechanical design of the housing, the diaphragm and the breathing system.Nevertheless an incorrect assembly can¿t be ruled out totally.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description
A ventilator failure was reported.No injury was reported.

Brand Name
APOLLO
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key22148711
Report Number9611500-2025-00289
Device Sequence Number12715725
Product Code BSZ
UDI-Device Identifier04048675229674
UDI-Public(01)04048675229674(11)180216(17)180720(93)8606500-65
Combination Product (Y/N)N
PMA/510(K) Number
K042607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8606500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2025
Initial Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown